Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 15, NWS Tulsa, OK

July 31, 2021Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 31, 2021, 1:58 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It took effect at Aug 1, 2021, 12:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2021, 1:58 PM CDT (18:58 UTC)
In effect from
Aug 1, 2021, 12:00 PM CDT
Expired
Aug 1, 2021, 2:13 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WWUS74 KTSA 311858
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
158 PM CDT Sat Jul 31 2021

ARZ019-020-029-OKZ055>058-060>062-067-010100-
/O.CON.KTSA.EH.W.0004.000000T0000Z-210801T0100Z/
Crawford-Franklin-Sebastian-Washington OK-Nowata-Craig-Ottawa-
Tulsa-Rogers-Mayes-Wagoner-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, 
and Wagoner
158 PM CDT Sat Jul 31 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Dangerously hot conditions with heat index values up to 
  112 expected.

* WHERE...Portions of northeast Oklahoma and west central 
  Arkansas.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ049-053-010700-
/O.NEW.KTSA.HT.Y.0015.210801T1700Z-210802T0000Z/
/O.CON.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
158 PM CDT Sat Jul 31 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...Pushmataha and Choctaw Counties.

* WHEN...Until 8 PM CDT this evening and from noon to 7 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ054-059-063>066-068>076-010100-
/O.CON.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/
Benton-Carroll-Washington AR-Madison-Osage-Pawnee-Delaware-Creek-
Okfuskee-Okmulgee-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Pawnee, Grove, Jay, Sapulpa, Okemah, Okmulgee, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
158 PM CDT Sat Jul 31 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From noon to 8 PM CDT Saturday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
009 
WWUS74 KTSA 010105
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
805 PM CDT Sat Jul 31 2021

ARZ019-020-029-OKZ055>058-060>062-067-010215-
/O.EXP.KTSA.EH.W.0004.000000T0000Z-210801T0100Z/
Crawford-Franklin-Sebastian-Washington OK-Nowata-Craig-Ottawa-
Tulsa-Rogers-Mayes-Wagoner-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, 
and Wagoner
805 PM CDT Sat Jul 31 2021

...EXCESSIVE HEAT WARNING HAS EXPIRED...

Heat index values will continue to fall as the evening wears on.

$$

OKZ049-053-010930-
/O.EXP.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/
/O.CON.KTSA.HT.Y.0015.210801T1700Z-210802T0000Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
805 PM CDT Sat Jul 31 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...Pushmataha and Choctaw Counties.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ054-059-063>066-068>076-010215-
/O.EXP.KTSA.HT.Y.0014.000000T0000Z-210801T0100Z/
Benton-Carroll-Washington AR-Madison-Osage-Pawnee-Delaware-Creek-
Okfuskee-Okmulgee-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Pawnee, Grove, Jay, Sapulpa, Okemah, Okmulgee, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
805 PM CDT Sat Jul 31 2021

...HEAT ADVISORY HAS EXPIRED...

Heat index values will continue to fall as the evening wears on.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
915 
WWUS74 KTSA 010744
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
244 AM CDT Sun Aug 1 2021

OKZ049-053-012100-
/O.CON.KTSA.HT.Y.0015.210801T1700Z-210802T0000Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
244 AM CDT Sun Aug 1 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 108 expected.

* WHERE...Pushmataha and Choctaw Counties.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
490 
WWUS74 KTSA 011913
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
213 PM CDT Sun Aug 1 2021

OKZ049-053-012015-
/O.CAN.KTSA.HT.Y.0015.000000T0000Z-210802T0000Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
213 PM CDT Sun Aug 1 2021

...HEAT ADVISORY IS CANCELLED...

Thunderstorms have moved into the area and temperatures and heat
indices are expected to drop below criteria for the rest of the
afternoon.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 31, 12:36 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 31, 12:36 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1236 PM CDT Sat Jul 31 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
High based CU again developing early this afternoon with light
southwest winds. Concerning TAF sites, best chance for thunderstorms
through the forecast period will likely occur at KBVO this evening
with FROPA and therefore introduced TEMPO group with brief IFR
conditions. Elsewhere, scattered thunderstorms possible late
evening/overnight across remainder of NE OK/NW AR and then during
the morning hours Sunday at KMLC/KFSM. Heavier precipitation/storms
will likely be scattered at best across aforementioned area and
was handled with PROB30 groups.

&&

.PREV DISCUSSION... /Issued 1033 AM CDT Sat Jul 31 2021/

DISCUSSION...
Current forecast on track for this afternoon with no significant
changes. Temperatures generally running 1 to 2 degrees warmer
than this time yesterday with a slightly drier air-mass in place
across portions of northeast Oklahoma per latest mesonet observations.
Dangerous heat index values are still expected this afternoon with
indices in the 105 to 110 degrees range. Current heat headlines
look good for now.

Scattered strong to marginally severe storms will be possible as
front moves into far southeast Kansas this afternoon. Some of
this activity will likely push into northeast Oklahoma this
evening with a very limited severe threat. Overall, storms should
be on a slow weakening trend by this time as surface instability
begins to drop with the loss of diurnal heating.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-054-059-
     063>066-068>076.

     Excessive Heat Warning until 8 PM CDT this evening for
     OKZ055>058-060>062-067.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.

     Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
     020-029.

&&

AVIATION.....12
Hazardous weather outlook, Jul 31, 1:00 PM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
100 PM CDT Sat Jul 31 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
100 PM CDT Sat Jul 31 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Mid to late evening.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Heat index values are expected to reach between 105 and 112 degrees
this afternoon.

A cold front will move into northeast Oklahoma this evening into the
overnight hours, with increasing chances for scattered showers and
thunderstorms. A few of the storms could be strong to marginally
severe this evening, with damaging wind being the main threat,
primarily across far northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential.
TUESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Shower and thunderstorm chances will continue for Sunday into
Sunday night, mainly across southeast Oklahoma and west central
Arkansas. A few strong to marginally severe storms will be
possible.

Cooler and drier air will overspread the region for much of
next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:20 AM CDTExcessive Heat WarningTSACraig, Mayes, Nowata, Ottawa, Rogers, Tulsa and 2 more18 hr

Nearby

Heat Advisories in Oklahoma, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.